MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 306616
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material # 306616 batch # 2188470 it was reported that the bd safetyglide needle was clogged/blocked.The following information was provided by the initial reporter: verbatim: rcc received a complaint via email.Email(s) attached.Seems to be a blockage in the needles as when the attempt to give shots, the fluids do not come through lot / serial number (b)(6) complaint number (b)(4).Additional information provided: 1.Since the needle did not allow the vaccine to go through, we had to get another needle and stick the patient again to give the vaccine.2.There is no picture of this event.Please let me know if you have any questions or need further information.
 
Additional Manufacturer Narrative
(b)(4).Supplemental mdr - needle clogged/blocked.No samples or photos received by our quality team for evaluation.Furthermore, a device history record review was completed for provided batch number: 2188470.According to the sampling plan applied for product performance, this batch was accepted and released without defects being noted during the final assembly or visual inspections.Additional device histories were reviewed for each lot of needles used in the manufacturing of this batch.During the history review, one lot was identified as having suffered from clogged needles due to silicone.Corrective and preventative actions have been implemented.Several quality initiatives have been implemented on our manufacturing line to ensure that the needle lubricant application is properly applied during the manufacturing process.Additionally, a monitoring program is also in place to verify the needle lubricant is applied uniformly to the needle.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD SAFETYGLIDE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19997075
Report Number1213809-2024-00550
Device Sequence Number7201399
Product Code FMI
UDI-Device Identifier10612479262598
UDI-Public(01)10612479262598
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number306616
Device Lot Number2188470
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown